Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 95, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 14, 2005, 2:53 PM CDT for Davidson County, Wilson County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2005, 2:53 PM CDT (19:53 UTC)
- Expired
- May 14, 2005, 3:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Davidson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 6 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 11:10 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 141953 SVROHX TNC037-189-142030- /O.NEW.KOHX.SV.W.0095.050514T1953Z-050514T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 253 PM CDT SAT MAY 14 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DAVIDSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF NASHVILLE WILSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LEBANON * UNTIL 330 PM CDT * AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR NASHVILLE...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKEWOOD AND OLD HICKORY BY 300 PM CDT GREEN HILL BY 305 PM CDT MOUNT JULIET...BELINDA CITY AND 7 MILES NORTH OF RURAL HILL BY 310 PM CDT LEBANON BY 325 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3628 8686 3610 8684 3599 8612 3631 8615 $$ ORCHANIAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 1:30 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 14, 1:30 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 130 PM CDT SAT MAY 14 2005 .DISCUSSION... SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 PM FOR EASTERN MIDDLE TN AND PLATEAU. LINE OF SEVERE THUNDERSTORMS AT EARLIER AFTERNOON MOVING EAST WITH SOME BOWING IN LINE IN WESTERN PUTNAM COUNTY. HAVE HAD A FEW REPORTS OF WIND DAMAGE AND HAIL BACK IN RUTHERFORD COUNTY EARLIER. BEGINNING TO SEE SOME NEW CONVECTION IN WESTERN KY AT THIS TIME DOWN INTO NORTHWEST MIDDLE TN. EXPECT MORE CONVECTION TO REFIRE AHEAD OF COLD FRONT CURRENTLY RUNNING DOWN ALONG MISSISSIPPI RIVER JUST NOW ENTERING FAR WESTERN TN. STILL THINK ISOLATED SEVERE IS POSSIBLE LATER THIS AFTERNOON AND EVENING BEFORE COLD FRONT ARRIVES. LATEST RUC RUN HAS NEW DEVELOPMENT THIS AFTERNOON OVER WESTERN AREAS OF MIDDLE TN AHEAD OF COLD FRONT. THIS SHOULD WORK EAST WHILE ENDING FROM THE WEST DURING EVENING EXCEPT PLATEAU WHERE IT MAY GO UNTIL MIDNIGHT. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && BOYD 01
Hazardous weather outlook, May 14, 10:24 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1024 AM CDT SAT MAY 14 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-151030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1024 AM CDT SAT MAY 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT SWEEPING ACROSS THE THE MID STATE WILL BRING A SLIGHT RISK FOR SEVERE STORMS TODAY. ISOLATED SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS BEING THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE TODAY. BOYD 01
In the hours before
Local storm report, May 14, 11:58 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1158 AM CDT SAT MAY 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 AM TSTM WND DMG 6 N MURFREESBORO 35.94N 86.39W
05/14/2005 RUTHERFORD TN TRAINED SPOTTER
STRAIGHT LINE WINDS BLEW A RAILROAD CROSSING GUARD ARM
DOWN IN FLORENCE. ALSO SEVERAL LARGE TREE LIMBS BROKEN
OFF. PENNY SIZE HAIL REPORTED IN BLACKMAN JUST WEST OF
FLORENCE.
&&
BBOYDSpecial weather statement, May 14, 12:50 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1250 PM CDT SAT MAY 14 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-141900- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1250 PM CDT SAT MAY 14 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 6 PM CDT FOR THE EASTERN HALF MIDDLE TENNESSEE INCLUDING THE CUMBERLAND PLATEAU... A LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUES TO ADVANCE EASTWARD THROUGH EASTERN MIDDLE TENNESSEE. AT EARLY AFTERNOON... THE LINE EXTENDED FROM COOKEVILLE TO CENTERTOWN IN WARREN COUNTY... TO NORMANDY IN SOUTHEAST BEDFORD COUNTY. NEWLY DEVELOPED SHOWERS AND THUNDERSTORMS...WERE FORMING IN WESTERN MIDDLE TENNESSEE NEAR CAMDEN AND CLARKSVILLE. THIS ACTIVITY WAS AHEAD OF A SLOW MOVING COLD FRONT THAT EXTENDED FROM JUST NORTHWEST OF CLARKSVILLE TO ABOUT MEMPHIS. ISOLATED SEVERE STORMS ARE POSSIBLE AHEAD OF THE COLD FRONT AS IT MOVES EAST ACROSS MIDDLE TENNESSEE THIS EVENING. BOYD 01
Local storm report, May 14, 1:25 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
125 PM CDT SAT MAY 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG ALGOOD 36.20N 85.45W
05/14/2005 PUTNAM TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED NUMEROUS BRANCHES DOWN IN ALGOOD
AND ALSO IN THE WESTERN PART OF THE COUNTY.
&&
ORCHANIANLocal storm report, May 14, 1:29 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
129 PM CDT SAT MAY 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG LIVINGSTON 36.39N 85.33W
05/14/2005 OVERTON TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED POWER LINES AND TREE LIMBS DOWN
IN LIVINGSTON.
&&
ORCHANIANLocal storm report, May 14, 2:06 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
206 PM CDT SAT MAY 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG SPARTA 35.93N 85.47W
05/14/2005 WHITE TN TRAINED SPOTTER
TRAINED SPOTTER AT WHITE COUNTY FIRE DEPT. REPORTED TREES
DOWN AROUND THE COUNTY.
&&
ORCHANIANSpecial weather statement, May 14, 2:43 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 243 PM CDT SAT MAY 14 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-142030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 243 PM CDT SAT MAY 14 2005 ...SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 6 PM CDT FOR THE EASTERN HALF MIDDLE TENNESSEE INCLUDING THE CUMBERLAND PLATEAU... A BAND OF SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE THROUGH EASTERN MIDDLE TENNESSEE AND ALONG THE CUMBERLAND PLATEAU AT MID AFTERNOON. A LINE OF SHOWERS AND THUNDERSTORMS EXTENDS FROM NORTH OF NASHVILLE ALONG THE KENTUCKY BORDER DOWN INTO THE NASHVILLE AREA AND THEN SOUTHWEST TO ABOUT LINDEN. THE LINE WILL CONTINUE TO MOVE EAST AND INTO THE WATCH AREA NOW OVER EASTERN MIDDLE TENNESSEE. SEVERE STORMS ARE POSSIBLE WITH THIS LINE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN HAZARD. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 10:31 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 29 min |
| May 14, 10:52 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale | 23 min |
| May 14, 10:59 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Williamson | 31 min |
| May 14, 12:05 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 25 min |
| May 14, 12:21 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith | 24 min |
| May 14, 12:40 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Putnam | 35 min |
| May 14, 1:52 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 23 min |
| May 14, 1:52 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 23 min |
| May 14, 2:10 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 35 min |
| May 14, 2:15 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 30 min |
| May 14, 2:23 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.